MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM

VERAN MEDICAL TECHNOLOGIES, INC SPIN THORACIC NAVIGATION SYSTEM
Model Number SYS-3000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Veran is submitting this mdr as part of an overall retrospective review in response to an fda form 483 that was issued to the firm as of january 2019.
 
Event or Problem Description
Veran system worked as intended.Patient has history of adenoid cystic carcinoma of the head and neck.Multiple nodules were present in both lungs.Three targets were identified in the right lung.Dr (b)(6) was able to navigate to the three nodules, one located in the right upper lobe and two in the right lower lobe.After sampling all three, he elected to access the right upper lobe via spin perc.After prepping in sterile fashion, he successfully accessed the nodule and obtained 7 biopsies.After the procedure, post imaging found a pneumothorax and the patient required a chest tube.

Brand Name
SPIN THORACIC NAVIGATION SYSTEM
Common Device Name
SPIN THORACIC NAVIGATION SYSTEM
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1908 innerbelt business center
saint louis MO 63114
MDR Report Key9401571
Report Number3007222345-2019-00004
Device Sequence Number2230576
Product Code JAK
UDI-Device Identifier00815686020088
UDI-Public00815686020088
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2016
Device Model NumberSYS-3000
Device Catalogue NumberSYS-3000
Device Lot Number81887160510
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;